MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 28/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 28/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6570-0-028
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, right hip.It was reported that after assembly, the 28 -4 biolox head would not articulate freely with the uhr bipolar component.The devices were wasted and a 28 -4 lfit head with a competitor bipolar component was used to complete the surgery successfully with a surgical delay of approximately 10 minutes.A usage sheet showing the wasted implants was supplied, and the devices are available for return, but no further information will be released by the hospital or surgeon per the reporter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding size/fit issue involving a ceramic head was reported.The event was confirmed by inspection of the returned device.Method & results: -device evaluation and results: visual inspection of the received device noted that the device was returned in used condition.The device was returned assembled with the uhr bipolar.Scratch marks were observed on the surface of the device.The device was inspected dimensionally and all dimensions were found to be within all the specifications.Functional inspection was performed which noted that the devices were returned assembled and the femoral head was confirmed to be difficult to rotate in the uhr bipolar.Material analysis is not performed as this is not related to material integrity.-clinician review: no medical records were received for review with a clinical consultant.-device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot and sterile lot.Conclusions: it was reported that after assembly, the 28 -4 biolox head would not articulate freely with the uhr bipolar component.Visual inspection of the received device noted that the device was returned in used condition.The device was returned assembled with the uhr bipolar.Scratch marks were observed on the surface of the device.The device was inspected dimensionally and all dimensions were found to be within all the specifications.Functional inspection was performed which noted that the devices were returned assembled and the femoral head was confirmed to be difficult to rotate in the uhr bipolar.The exact cause of the event could not be determined because insufficient information was provided.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected data: new awareness date in g4.Additional manufacturer narrative: added inv conclusion to h10.An event regarding size/fit issue involving a ceramic head was reported.The event was confirmed by inspection of the returned device.Method & results: device evaluation and results: visual inspection of the received device noted that the device was returned in used condition.The device was returned assembled with the uhr bipolar.Scratch marks were observed on the surface of the device.The device was inspected dimensionally and all dimensions were found to be within all the specifications.Functional inspection was performed which noted that the devices were returned assembled and the femoral head was confirmed to be difficult to rotate in the uhr bipolar.Material analysis is not performed as this is not related to material integrity.Clinician review: no medical records were received for review with a clinical consultant.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot and sterile lot.Conclusions: it was reported that after assembly, the 28 -4 biolox head would not articulate freely with the uhr bipolar component.Visual inspection of the received device noted that the device was returned in used condition.The device was returned assembled with the uhr bipolar.Scratch marks were observed on the surface of the device.The device was inspected dimensionally and all dimensions were found to be within all the specifications.Functional inspection was performed which noted that the devices were returned assembled and the femoral head was confirmed to be difficult to rotate in the uhr bipolar.The exact cause of the event could not be determined because insufficient information was provided.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
DELTA V-40 CERAMIC HEAD 28/-4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8946786
Report Number0002249697-2019-03039
Device Sequence Number16913910
Product Code JDI
UDI-Device Identifier04546540608468
UDI-Public04546540608468
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number6570-0-028
Device Catalogue Number6570-0-028
Device Lot Number67102302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer04/14/2020
07/08/2020
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date05/11/2020
07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR